Q:

Does amoxicillin cause diarrhea?

A:

Quick Answer

According to Mayo Clinic, amoxicillin disrupts the balance of essential bacteria in the digestive system, which in turn can cause diarrhea. Amoxicillin and other antibiotics eradicate essential bacteria, which leads to an overproduction of bad bacteria. The excess bacteria creates toxins that irritate the intestinal walls.

Continue Reading

Full Answer

Drugs.com explains that anti-diarrheal medications should not be utilized by individuals who are taking amoxicillin unless directed by a physician. Diarrhea that occurs in individuals who are taking a course of antibiotics can also indicate infection. It is important to consult with a physician if antibiotic-induced diarrhea contains excess water or blood. Additional side effects of amoxicillin include headaches, vaginal discharge, headaches and vomiting.

Learn more about Side Effects

Related Questions

Explore